Alert archive / Florida / Areal Flood Warnings in 2012
Areal Flood Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Jun 27, 2012, 7:44 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 65 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2012, 7:44 PM EDT (23:44 UTC)
- Expired
- Jun 30, 2012, 12:30 PM EDT
- In force
- 65 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 111 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172
WGUS42 KTAE 272344
FLWTAE
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
744 PM EDT WED JUN 27 2012
FLC029-067-123-282330-
/O.NEW.KTAE.FA.W.0013.120627T2344Z-120628T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
744 PM EDT WED JUN 27 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLOOD WARNING FOR...
DIXIE COUNTY IN FLORIDA...
LAFAYETTE COUNTY IN FLORIDA...
TAYLOR COUNTY IN FLORIDA...
* UNTIL 730 PM EDT THURSDAY
* WIDESPREAD FLOODING CONTINUES ACROSS THE AREA...ESPECIALLY NEAR
RIVERS AND SMALL STREAMS. WITH ACTIVE DRAINAGE UNDERWAY...MANY ROADS
ARE IMPASSABLE AND ADDITIONAL ROAD CLOSURES ARE POSSIBLE. WITH THE
EXTREME AMOUNT OF RAINFALL...PONDING WATER FROM SINKHOLES MAY FLOOD
LOCAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD FOLLOW THE ADVICE OF LOCAL AUTHORITIES REGARDING THE
FLOOD SITUATION...AND BE PREPARED TO EVACUATE SHOULD FLOOD WATERS
THREATEN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
IT ONLY TAKES A FOOT OR TWO OF WATER TO SWEEP MOST CARS AWAY.
&&
LAT...LON 2928 8315 2942 8324 2950 8341 2965 8342
2973 8358 2988 8365 3008 8400 3025 8392
3026 8389 3030 8382 3031 8364 3026 8346
3026 8325 3012 8322 3009 8307 2989 8287
2977 8294 2961 8296 2959 8293 2946 8298
$$
15-HARRIGAN2 follow-up statements
845
WGUS42 KTAE 282101
FLWTAE
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT THU JUN 28 2012
FLC029-067-123-292330-
/O.EXT.KTAE.FA.W.0013.000000T0000Z-120629T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
501 PM EDT THU JUN 28 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXTENDED THE
* FLOOD WARNING FOR...
DIXIE COUNTY IN FLORIDA...
LAFAYETTE COUNTY IN FLORIDA...
TAYLOR COUNTY IN FLORIDA...
* UNTIL 730 PM EDT FRIDAY
* WIDESPREAD FLOODING CONTINUES ACROSS THE AREA...ESPECIALLY NEAR
RIVERS AND SMALL STREAMS. WITH ACTIVE DRAINAGE UNDERWAY...MANY ROADS
ARE IMPASSABLE AND ADDITIONAL ROAD CLOSURES ARE POSSIBLE. WITH THE
EXTREME AMOUNT OF RAINFALL RECENTLY...PONDING WATER FROM SINKHOLES
MAY FLOOD LOCAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD FOLLOW THE ADVICE OF LOCAL AUTHORITIES REGARDING THE
FLOOD SITUATION...AND BE PREPARED TO EVACUATE SHOULD FLOOD WATERS
THREATEN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
IT ONLY TAKES A FOOT OR TWO OF WATER TO SWEEP MOST CARS AWAY.
&&
LAT...LON 2928 8315 2942 8324 2950 8341 2965 8342
2973 8358 2988 8365 3008 8400 3025 8392
3026 8389 3030 8382 3031 8364 3026 8346
3026 8325 3012 8322 3009 8307 2989 8287
2977 8294 2961 8296 2959 8293 2946 8298
$$
9-FOURNIER145
WGUS42 KTAE 291653
FLWTAE
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT FRI JUN 29 2012
FLC029-067-123-301630-
/O.EXT.KTAE.FA.W.0013.000000T0000Z-120630T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
1253 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXTENDED THE
* FLOOD WARNING FOR...
DIXIE COUNTY IN FLORIDA...
LAFAYETTE COUNTY IN FLORIDA...
TAYLOR COUNTY IN FLORIDA...
* UNTIL 1230 PM EDT SATURDAY
* WIDESPREAD FLOODING CONTINUES ACROSS THE AREA...ESPECIALLY NEAR
RIVERS AND SMALL STREAMS. WITH ACTIVE DRAINAGE UNDERWAY...MANY ROADS
ARE IMPASSABLE AND ADDITIONAL ROAD CLOSURES ARE POSSIBLE. WITH THE
EXTREME AMOUNT OF RAINFALL RECENTLY...PONDING WATER FROM SINKHOLES
MAY FLOOD LOCAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVEN THOUGH RAINS HAVE ENDED...RESIDENTS SHOULD REMAIN VIGILANT FOR
RISING WATERS AS RUNOFF AND DISCHARGE FROM SPRINGS CAN CONTINUE TO
PRODUCE RISING WATERS. FOLLOW THE ADVICE OF LOCAL AUTHORITIES REGARDING
TH FLOOD SITUATION...AND BE PREPARED TO EVACUATE SHOULD FLOOD WATERS
THREATEN.
&&
LAT...LON 2928 8315 2942 8324 2950 8341 2965 8342
2973 8358 2988 8365 3008 8400 3025 8392
3026 8389 3030 8382 3031 8364 3026 8346
3026 8325 3012 8322 3009 8307 2989 8287
2977 8294 2961 8296 2959 8293 2946 8298
$$
44-LERICOSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jun 27, 3:40 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 3:40 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT Wed Jun 27 2012 .SHORT TERM...(Tonight through Friday). Primary focus throughout the short term period will be on a building ridge of high pressure at the surface and aloft across the Southeast. Observational data from 12 UTC this morning indicate the presence of a large ridge in place across the Central Plains. Model guidance indicates that this ridge will build eastward into the South by Friday. With a dry airmass in place, this high pressure ridge will only serve to increase convective suppression into the weekend and result in much warmer afternoon temperatures. Generally stayed on the high side of guidance for temperatures each afternoon through Friday. Before it gets very warm, there is the potential of flirting with record low temperatures tonight across the Florida Big Bend. The GFS-based MAV guidance is running as much as 6 degrees cooler than its NAM-based MET counterpart. Opted for a slightly warmer solution just above the record lows across the region. This is based in part on the fact that the moist soils will likely limit the overall magnitude of the radiational cooling overnight. .LONG TERM...(Friday night through Wednesday). The main item of interest in the long term period is the potential for 100 degree heat over inland areas. Both the GFS and Euro build a strong upper level ridge currently located over the plains eastward into the southeastern states. The center of the upper level ridge is forecast to reach Georgia on Saturday with 850 mb temperatures in our forecast area ranging from 21-23C on the 27/00z GFS to 22-25C on the 26/12z ECMWF. These values could easily support temperatures around 100 degrees over inland areas with the ECMWF temperatures perhaps approaching 105 in a few spots. The hottest temperatures are currently forecast to be across the Alabama and Georgia counties where less rainfall fell recently and higher 850 mb temperatures are forecast. We will need to watch for possible heat advisories over the weekend depending on how high the dewpoints end up. Although it will be a few degrees cooler over northwest Florida then Alabama and Georgia, the ground is much wetter across northwest Florida which could result in slightly higher dewpoints and elevated heat indices. Rain chances look below average for this time of year with the presence of the strong upper level ridge tending to suppress the afternoon convection. && .MARINE...Northeasterly winds will gradually diminish overnight. High pressure will build over the marine area into the weekend creating a typical summertime pattern. Local increases in winds and seas near the coast are possible each day due to the afternoon sea breeze. && .FIRE WEATHER...A very hot and dry airmass will remain in place over the region through the weekend. Humidity values are expected to drop well into the 20s for the next two afternoons. ERC values over Walton County may approach 35 over the next two days. However, with current values below 35 will not issue a fire weather watch at this time. Elsewhere, conditions will not meet red flag criteria. && .AVIATION...VFR conditions are expected to continue into Thursday. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 60 95 66 98 72 / 0 10 0 10 0 Panama City 66 89 71 91 74 / 0 10 0 10 0 Dothan 64 97 70 100 73 / 0 10 0 10 0 Albany 62 96 68 100 74 / 0 10 0 10 0 Valdosta 59 94 65 97 72 / 0 10 0 10 0 Cross City 60 93 66 94 71 / 0 10 0 10 0 Apalachicola 65 87 70 90 73 / 0 10 0 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Long Term...Gould/Walsh Aviation/Fire Weather...Camp/Bolden Rest of Discussion...Godsey
Hazardous weather outlook, Jun 27, 3:55 AM EDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EDT WED JUN 27 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-280800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 355 AM EDT WED JUN 27 2012 /255 AM CDT WED JUN 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EXCEPT FOR CONTINUED FLOODING ACROSS PORTIONS OF THE SOUTHEAST BIG BEND. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AFTERNOON TEMPERATURES WILL RISE APPROACHING 100 DEGREES INLAND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ACROSS THE BIG BEND SHOULD CLOSELY FOLLOW THE FLOODING SITUATION AND REPORT AND FLOODING CONCERNS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:48 PM EDT | Areal Flood Warning | TAE | Franklin, Jefferson, Liberty, Wakulla | 24 hr |
Nearby
Areal Flood Warnings in Florida, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.